Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 18, 2013, 4:37 AM CDT for 4 states. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 4:37 AM CDT (09:37 UTC)
- Expired
- Apr 18, 2013, 5:25 PM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS74 KMEG 180937 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 437 AM CDT THU APR 18 2013 ...STRONG AND GUSTY WINDS EXPECTED THROUGH TONIGHT ACROSS THE ENTIRE MID SOUTH... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH AN AREA OF LOW PRESSURE ACROSS THE MIDDLE MISSISSIPPI VALLEY AND AND ASSOCIATED STRONG COLD FRONT OVER THE SOUTHERN PLAINS WILL RESULT IN STRONG AND GUSTY SOUTHERLY WINDS ACROSS THE MID SOUTH TODAY. THESE STRONG AND GUSTY WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT AS THE STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-182100- /O.NEW.KMEG.WI.Y.0009.130418T0937Z-130419T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 437 AM CDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. * WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * TIMING...STRONG AND GUSTY WINDS ARE EXPECTED THROUGH 1 AM CDT FRIDAY. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ002>006-009-013>017-021>024-TNZ003-004-020-021-050>055-089>092- 182100- /O.NEW.KMEG.WI.Y.0009.130418T1400Z-130419T0600Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...MARTIN...DRESDEN... PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 437 AM CDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT FRIDAY. * WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * TIMING...FROM 9 AM CDT THIS MORNING TO 1 AM CDT FRIDAY. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
271 WWUS74 KMEG 182031 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT THU APR 18 2013 ...STRONG AND GUSTY WINDS EXPECTED THROUGH THIS EVENING ACROSS A LARGE PORTION OF THE MID SOUTH... .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH AN AREA OF LOW PRESSURE ACROSS THE MIDDLE MISSISSIPPI VALLEY AND AN ASSOCIATED STRONG COLD FRONT OVER THE SOUTHERN PLAINS WILL RESULT IN STRONG AND GUSTY SOUTHERLY WINDS ACROSS THE MID SOUTH FOR THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. THESE STRONG AND GUSTY WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT AS THE STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. ARZ008-017-182145- /O.CAN.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/ RANDOLPH-LAWRENCE- INCLUDING THE CITY OF...WALNUT RIDGE 331 PM CDT THU APR 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. STRONG SOUTH WINDS OUT AHEAD OF A COLD FRONT HAVE SHIFTED EAST THIS AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-190445- /O.CON.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/ CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE- TIPTON-SHELBY- INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG... BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA... KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...TUNICA... CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 331 PM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * TIMING...STRONG AND GUSTY WINDS ARE EXPECTED THROUGH 1 AM CDT FRIDAY. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ002>006-009-013>017-021>024-TNZ003-004-020-021-050>055-089>092- 190445- /O.CON.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...MARTIN...DRESDEN... PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 331 PM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * TIMING...FROM 9 AM CDT THIS MORNING TO 1 AM CDT FRIDAY. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
401 WWUS74 KMEG 182225 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 525 PM CDT THU APR 18 2013 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-182330- /O.CAN.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/ CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG... BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA... KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...CORINTH... IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 525 PM CDT THU APR 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS TO WILL OCCUR AHEAD OF THE COLD FRONT. ONCE THE COLD FRONT PASSES WINDS WILL SHIFT TO THE NORTHWEST AT 15 TO 20 MPH WITH GUSTS UP TO 30 MPH FOR A COUPLE OF HOURS. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 17, 9:14 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Apr 17, 9:14 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 914 PM CDT WED APR 17 2013 .DISCUSSION... HIGH PRESSURE IS CENTERED OFF THE ATLANTIC COAST WHILE A 1003 MB SURFACE LOW IS SITUATED OVER SW MO WITH A COLD FRONT EXTENDING SW INTO N CNTRL TEXAS. A STATIONARY FRONT EXTENDS FROM THE LOW TOWARD THE ENE...NORTH OF THE OH VALLEY. MOST OF THE DIURNAL CONVECTION HAS DISSIPATED ASIDE FROM ONE LONE STORM MOVING THROUGH EASTERN DYER COUNTY ATTM. OTRW SKIES ARE GENERALLY CLEAR WITH A MILD SOUTHERLY BREEZE. LOWS TONIGHT WILL BE WELL ABOVE NORMAL AGAIN. EXPECT MOSTLY DRY CONDS ASIDE FROM A POSSIBLE SHOWER OR THUNDERSTORM OVER NE AR LATE TONIGHT. STRATUS DOES NOT LOOK LIKELY LATE TONIGHT/EARLY THURSDAY THOUGH MID AND UPPER CLOUD COVER SHOULD INCREASE SOME LATER TONIGHT. UPDATE ALREADY OUT. SJM && PREV DISCUSSION... /ISSUED 326 PM CDT WED APR 17 2013/ SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE MID SOUTH THURSDAY AFTERNOON INTO THURSDAY NIGHT... EARLY AFTERNOON TEMPERATURES ARE IN THE MIDDLE 80S ACROSS THE MIDSOUTH WITH DEW POINTS IN THE MIDDLE TO UPPER 60S. THIS AIRMASS WILL REMAIN IN PLACE TOMORROW RESULTING IN AS UNSTABLE AIRMASS AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. SYNOPTICALLY...A HIGHLY AMPLIFIED UPPER LEVEL TROUGH OVER THE PLAINS WILL SWING ACROSS THE MISSISSIPPI RIVER VALLEY. AN EMBEDDED SHORTWAVE WILL REMAIN POSITIVELY TILTED AS IT SHIFTS INTO WEST TENNESSEE AND NORTH MISSISSIPPI AHEAD OF THE SURFACE FRONT POSSIBLY HELPING TO INITIATE PRE FRONTAL STORMS. BUT THAT POSITIVE ORIENTATION IS NOT OPTIMAL FOR SEVERE STORMS. THIS IS FAR FROM A CLEAR CUT SEVERE WEATHER OUTBREAK. MANY VARIABLES ARE IN PLACE OR COMING TOGETHER...BUT THERE REMAINS A LOT OF CLASSIC SEVERE VARIABLES AND QUESTIONS REGARDING THE STORMS VERTICAL THAT ARE IN OPPOSITION TO SEVERE WEATHER. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK FOR SEVERE THUNDERSTORMS TOMORROW ACROSS A LARGE PORTION OF THE MIDSOUTH. THE SEVERE THREAT SHOULD END ALONG THE MISSISSIPPI RIVER BY 10PM. AFTERNOON INSTABILITY WILL RANGE FROM AROUND 700 J/KG WITH LI'S GENERALLY -3 TO -4C. MOISTURE AT ALL LEVELS WILL BE PLENTIFUL...WITH ATMOSPHERIC PROFILES FEATURING BETWEEN 1.5 AND 1.75 INCHES OF PRECIPITABLE WATER. ABUNDANT MOISTURE ALOFT MAY LIMIT POTENTIAL HAIL SIZE...BUT WILL ENHANCE THE THREAT OF FLOODING. HODOGRAPHS PRIOR TO FRONTAL PASSAGE WILL BE GENERALLY UNIDIRECTIONAL WHICH TYPICALLY ENHANCES THE POTENTIAL FOR FLOODING...BUT THIS OVERALL SYSTEM SHOULD BE PROGRESSIVE ENOUGH TO KEEP WIDESPREAD FLOODING CONCERNS TO A MINIMUM. RAINFALL TOTALS SHOULD BE IN THE 1.25 TO 1.75 RANGE. LOW LEVEL SHEAR PROFILES...ALTHOUGH NOT OVERLY IMPRESSIVE FROM A DIRECTIONAL STANDPOINT ARE MORE IMPRESSIVE FROM A SPEED STANDPOINT. AN 850 MB JET STREAK OF 70+ KTS WILL SHIFT NORTH OUT OF THE MIDSOUTH EARLY TOMORROW...BUT 50-60KT WINDS WILL REMAIN IN PLACE THROUGH 7 PM. AN UPPER LEVEL 250 MB JET MAX IN EXCESS OF 125KT WILL APPROACH FROM THE SOUTHWEST LATE IN THE DAY BUT IS NOT OPTIMALLY POSITIONED TO VENT UPDRAFTS. IN ADDITION ITS TIMING MAY BE A TAD LATE. ON THE OTHER HAND...DIFFLUENCE AHEAD OF THIS UPPER LEVEL JET FEATURE WILL BE FAVORABLE TO THE DEVELOPMENT OF UPDRAFTS. THIS DIFFLUENCE WILL ALSO SUPPORT ABUNDANT CLOUD COVER AHEAD OF THE FRONT...LIMITING POTENTIAL INSTABILITY. THE MAIN CHANGE AMONG GUIDANCE IS A SLIGHTLY FASTER STORM SYSTEM BRINGING THE FRONT ACROSS THE MISSISSIPPI AROUND 7 PM. THIS WILL ALLOW STORMS AHEAD OF THE FRONT TO TAKE FULL ADVANTAGE OF ENHANCED INSTABILITY DURING PEAK HEATING. THE MILLION DOLLAR QUESTION REMAINS HOW MANY...IF ANY...STORMS WILL DEVELOP AHEAD OF THE FRONT. IT LOOKS LIKE A SURE BET THAT WE WILL SEE A SQUALL LINE WITH THE FRONTAL PASSAGE...INDIVIDUAL STORMS...OR A PRE FRONTAL SQUALL LINE REMAIN LESS CERTAIN. IF A SURFACE LOW DEVELOPS ANYWHERE ALONG OR AHEAD OF THE MAIN FRONT CAUSING WINDS TO BACK...THE POTENTIAL FOR SEVERE STORMS AND ESPECIALLY TORNADOES WILL INCREASE DRAMATICALLY. THERE IS SOME INDICATION OF THIS IN THE PRESSURE FIELDS...BUT UNFORTUNATELY RESOLUTION IS BORDERLINE FOR IDENTIFYING THIS DEVELOPMENT. ADDITIONALLY A WIND ADVISORY WILL LIKELY BE REQUIRED TOMORROW. FINALLY..FROST IS POSSIBLE SATURDAY MORNING ACROSS PORTIONS OF OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. 30/SIRMON && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL CONTINUE FOR MOST OF THE FORECAST PERIOD. SOME STRATUS MAY DEVELOP ACROSS THE REGION OVERNIGHT WHICH COULD PRODUCE MVFR CEILINGS. SHOWERS MAY BEGIN TO MOVE INTO THE FORECAST AREA LATE THURSDAY MORNING WITH SHOWERS AND THUNDERSTORMS STARTING TO MOVE ACROSS THE REGION IN THE AFTERNOON. WINDS WILL BE QUITE STRONG DURING MUCH OF THE FORECAST PERIOD COMING FROM THE SOUTH AT 10 TO 20 KNOTS WITH HIGHER GUSTS. SOME LOW LEVEL WIND SHEAR MAY EXIST OVERNIGHT AS WELL. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 69 83 46 57 / 10 90 100 0 MKL 67 83 47 58 / 10 50 100 0 JBR 68 80 42 55 / 20 100 100 0 TUP 66 85 50 62 / 10 40 100 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 17, 2:33 PM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CDT WED APR 17 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-182145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 233 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID SOUTH THIS AFTERNOON. DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI WEST OF A LINE FROM JACKSON TENNESSEE TO OXFORD MISSISSIPPI. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH THURSDAY AFTERNOON INTO THURSDAY NIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND FLASH FLOODING FROM HEAVY RAINFALL ARE ALL POSSIBLE WITH THESE THUNDERSTORMS. A WIND ADVISORY MAY ALSO BE NEEDED FOR THURSDAY AND THURSDAY NIGHT. FROST IS POSSIBLE SATURDAY MORNING ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED OCCASIONALLY WEDNESDAY AFTERNOON...AND LIKELY FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:24 PM CDT | River Flood Advisory | MEG | Lake | 66 hr |
| Apr 18, 4:24 PM CDT | River Flood Advisory | MEG | Dyer, Lauderdale | 66 hr |
| Apr 18, 4:24 PM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 66 hr |
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.